Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: suicidal thinking when starting ssri's?  (Read 130 times)

0 Members and 1 Guest are viewing this topic.

Offline MR PA

  • Hero Member
  • *****
  • Posts: 516
  • Rec's: 1
  • Gender: Male
    • Poke This Member
suicidal thinking when starting ssri's?
« on: August 28, 2014, 02:47:17 PM »
ive been taking a SSRI and i get strange thoughts and sometimes ill get depressed and cry and think about *****,ive tried a few SSRIs now and they all seem to do this,i lost my docc of 10 plus years and he just had me on benzos to help with my anxietys.

The new docs just keep giving me SSRIs,does this go away?is this normal with some people?Should i stop taking SSRIs?What can treat my anxiety if i cant take those meds,benzos and SSRIs,whats left????
Bookmark and Share

Offline Nala1991

  • Full Member
  • ***
  • Posts: 137
  • Rec's: 0
  • Gender: Female
  • Personal text
    • Poke This Member
Re: suicidal thinking when starting ssri's?
« Reply #1 on: August 28, 2014, 02:59:10 PM »
I was gonna post something similar to this. I have been on zoloft for about a month but on 50mg for about a week now. I have similar thoughts just life doesnt seem interesting or anything. However i do have some better moments throughout th day. It has helped with my anxiety alot actually but just feel mentally uncomfortable. Strange feeling just very flat emotionally.
Bookmark and Share

Offline Hekopeko2013

  • Newbie
  • *
  • Posts: 17
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: suicidal thinking when starting ssri's?
« Reply #2 on: August 28, 2014, 03:30:58 PM »
Hey , dont stop your ssri ,,,,, majority of antidepressants and anxiety start work on ur body very slowly and need a strong patience and willing to trust ur doctor and healing is coming without doubt , the first week always the hardest and anxiety and depression increased and panic sometimes with lost feelings and harm ur self feelings or others is exist too but as long you keep on taking and be in contact with ur doctor the side effect will disappear and its usually work from 4-6 weeks depend on dosage and medication but not less than 4 weeks , sometimes people taking xanax or any fast anxiety relief for the first 2-3 weeks on daily basis till ssri work and then u stop benzos gradually and u will be okay soon but dont stop ssri suddenly or without discuss with ur specialist   
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4257
  • Country: au
  • Rec's: 98
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: suicidal thinking when starting ssri's?
« Reply #3 on: August 28, 2014, 05:25:08 PM »
The new docs just keep giving me SSRIs,

Is your doctor continually switching the SSRIs looking for one that won't produce these thoughts? If so, it isn't the way to go about it. The thoughts usually occur in the first few weeks and go away as the SSRI begins working which usually happens 3-12 weeks after reaching a therapeutic dose. I suggest you request a referral to a psychiatrist for review of your meds.

Quote
is this normal with some people?

There is strong evidence that antidepressants (and also therapy) may increase such thoughts in the beginning, particularly in those aged under 25. There is little evidence that people enact these thoughts. However, you need to tell your doctor that you are having these thoughts if you haven't already done so.

Quote
Should i stop taking SSRIs?What can treat my anxiety if i cant take those meds,benzos and SSRIs,whats left????

There are other options. I can't tolerate the SSRIs. They make me manic. But I respond well to the older tricyclic antidepressants which affect both serotonin and norepinephrine, aka noradrenaline, and they have kept me reasonably well grounded for nearly 30 years. There are also SNRIs, MAOIs and a number of other antidepressants. So you still have many options. It is just a matter of working out which one is the best for you. Unfortunately, this is mostly a case of trial and error. A good psychiatrist would be a big help with this.

Ian



Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline MR PA

  • Hero Member
  • *****
  • Posts: 516
  • Rec's: 1
  • Gender: Male
    • Poke This Member
Re: suicidal thinking when starting ssri's?
« Reply #4 on: August 28, 2014, 10:10:09 PM »
Ty guys once again AZ to save the day :)
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
895 Views
Last post February 11, 2011, 01:27:32 PM
by pauly j
13 Replies
1756 Views
Last post November 15, 2012, 07:48:13 PM
by princess tamina
0 Replies
386 Views
Last post February 27, 2013, 01:27:43 AM
by lib87
5 Replies
346 Views
Last post September 14, 2013, 02:59:00 PM
by kathmjon
4 Replies
146 Views
Last post September 03, 2014, 02:41:45 PM
by AncientMelody

anything